MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is not available for investigation as it remains implanted in the patient.The company is seeking this information through the event investigation.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00086.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 8mm x 35cm deltafill18 (dlf180835, l16796) coil was implanted at the lesion and it was attempted to be detached with an enpowercontrolcable (l16610).However, the complaint coil was not able to be detached.The physician tried several times, but the same issue continued.The user attempted to re-sheath it, however, the sheath introducer got split and it was not able to be re-sheathed.There was no reported patient injury.Before using the complaint coil, two coils were detached with the same cable.The first deltafill coil (lot number: l16351) was detached with the cable before the complaint coil was used.There was also difficulties detaching the second coil, a 8mm x 35cm deltafill18 (dlf180835, l16796) but it detached after the delivery wire was retracted a little.Pre-shipment picture of the coil was provided.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that the user did not apply excessive force during unsheathing or resheathing of the fist delta18 coil.It was confirmed that the second delta coil did finally detach.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: event description updated with additional information received on 4/14/2020 as reported by a healthcare professional, during a coil embolization, an 8mm x 35cm deltafill18 coil (dlf180835, l16796) was attempted to be detached with an enpowercontrolcable (l16610).However, the complaint coil was not able to be detached.The physician tried several times, but the same issue continued.The user attempted to re-sheath it, however, the sheath introducer got split and it was not able to be re-sheathed.There was no reported patient injury.Before using the complaint coil, two coils were detached with the same cable.The first deltafill coil (lot number: l16351) was detached with the cable before the complaint coil was used.There was also difficulties detaching the second coil, an 8mm x 35cm deltafill18 (dlf180835, l16796) but it detached after the delivery wire was retracted a little.Pre-shipment picture of the coil was provided.Additional information received indicated that the user did not apply excessive force during unsheathing or resheathing of the fist delta18 coil.It was confirmed that the second delta coil did finally detach after they manipulated the delivery wire.There was no prolongation of the procedure due to the events.The target vessel being treated was the internal iliac artery.The customer states there is no additional information available.The coil was implanted; therefore, no further investigation will be performed.A manufacturing record evaluation was performed for the finished device l16796 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - failure to detach¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction and device selection may have contributed to the reported issue.Based on the event description, the coil was able to be detached after manipulating the delivery wire.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9921886
Report Number3008114965-2020-00087
Device Sequence Number3131407
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot NumberL16796
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 8MM X 35CM; ENPOWER CONTROL CABLE